-A A +A
A technique for the open-stopband (OSB) suppression in one-dimensional (1-D) periodic leaky-wave antennas based on a double asymmetric series/shunt discontinuity inside the unit cell is discussed and applied to a canonical 2-D structure. A longitudinal equivalent network formalism is developed here to analyze the unit-cell matching, which confirms that the OSB suppression cannot be achieved using a double symmetric discontinuity. Conversely, an infinite number of matched configurations can be obtained using two unequal passive discontinuities, whose reciprocal distance can be chosen freely inside a continuous range always including a quarter wavelength. The possibility of suppressing the OSB is then shown for both TM and TE leaky modes supported by a metal strip grating on a grounded slab by using independent full-wave modal solvers and considering typical geometries with either narrow metallic …
Publication date: 
26 Aug 2019

Paolo Baccarelli, Paolo Burghignoli, Davide Comite, Walter Fuscaldo, Alessandro Galli

Biblio References: 
Volume: 18 Issue: 10 Pages: 2066-2070
IEEE Antennas and Wireless Propagation Letters